MAUDE Adverse Event Report: EDWARDS LIFESCIENCES VAMP PLUS; VAMP PLUS KIT

EDWARDS LIFESCIENCES VAMP PLUS; VAMP PLUS KIT
Model Number VAMPUNKNOWN
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Air/Gas in Device (4062)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 08/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Edwards lifesciences was unable to perform due diligence efforts to retrieve the suspect device for analysis as there was no customer contact information provided in the voluntary incident report.No product was returned for evaluation, therefore, a definitive root cause could not be determined, and corrective or preventive action is not indicated at this time.The exact model and lot number are unknown.As the lot number is unknown, the device history record review could not be completed.An engineering evaluation has been initiated to assess for any manufacturing related processes which could be correlated to the complaint.
 
Event or Problem Description
Edwards lifesciences was notified via a direct voluntary incident report submission to the fda that a patient experienced air embolism issue.The voluntary incident report did not include customer contact information, patient information or product information related to the reported event.A truwave vamp plus device was involved.An icu patient was assisted out of bed into a chair, then to the bedside commode.Then assisted back to the chair by the nursing staff.A left radial arterial line was in place, which was not accessed or manipulated while the patient was up.On transferring the patient back to the chair, they complained of dizziness and became hypotensive and had a change in mental status.An existed left forearm peripheral iv site was accessed, lactated ringers hung utilizing a pressure bag.The patient was lifted back to bed and became bradycardic with cyanosis from the neck up.Cpr was begun and the patient was intubated with rosc to a bradycardic pulse in two minutes.A central line was placed at the right groin.Fluids were infused via an iv pump.A cardiac electrocardiogram was completed following cardiac arrest.There were noted bubbles seen in the right atrium and the right ventricle, which did not cross to the left chambers.An mri brain scan reported multiple scattered areas of restricted diffusion in the supra-tentorial and infratentorial brain.Most likely reflecting areas of acute ischemia/infarction.The patient remained in the icu, follows commands.
 
Additional Manufacturer Narrative
The subject complaint was opened in error as it is a duplicate.The initial report alleged that the edwards vamp plus contributed to air seen on imaging in the heart and brain.Upon follow-up with the facility, they determined that the air was introduced venously and not arterially and that the edwards vamp plus system was not involved with the patient injury.Therefore, the report of an adverse event is being retracted as the edwards device was ruled out as the cause.

Brand Name
VAMP PLUS
Common Device Name
VAMP PLUS KIT
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
dominican republic
carr sanchez km 18.5
Manufacturer Contact
katheryn cespedes
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key21413012
Report Number2015691-2025-01129
Device Sequence Number8316909
Product Code KRA
UDI-Device Identifier07460691955578
UDI-Public(01)07460691955578
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K896819
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVAMPUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer02/28/2025
04/03/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date03/13/2025
04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown